Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Hiv Medications

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Side Effects of HIV Drugs

Table of Contents Side Effects and HIV Drugs Knowing About Side Effects Can Help Women and Side Effects Milder Side Effects More Serious Side Effects Other Possible Side Effects Side Effects or Toxicities During Pregnancy Taking Care of Yourself Side Effects and HIV Drugs Over the years, many HIV drugs have been developed that help people livelonger, healthier lives. Like all drugs approved by the US Food and...
Ask the Experts

Long term side effects in children

Has it been questioned what the long term use of these powerful meds might have on young children? My two adopted children have been on triple therapy since they were diagnosed. They are both very small in spite of having a reasonably good...
Sharon Lee, M.D.

Response from Sharon Lee, M.D.

University of Kansas Medical Center
There have been studies of long-term effects of children of HIV infection and of the medications. It is very difficult to separate the long-term effects of the disease from the long-term effects of the medications. It is known that children with HIV... Read more »

long term side effects

I have been HIV+ for 22 years. There have been no recent changes in my meds. Lately, at night (which is when i take meds) I have been waking up with the most unusual pain in my arm and leg sockets, joints and even in muscles. This is so...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You don't mention which HIV meds you are on, what other meds you are taking, what other medical problems you have, what your lab results are and many other details important for assessment. Diffuse severe pain as you describe is not common... Read more »

long term side effect of sustiva or combivir

I am taking Sustiva and Combivir for for two years. Even if i had some difficulties now i am fine and all the side effects are gone but there is one thing i can't understand. I am an accounting full time student and lately i can not concentrate...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Sustiva can cause long term central nervous system side effects including decrease concentration though for most patients on long term Sustiva that is not much of a problem. Most patients having problems concentrating have other factors (stress,... Read more »

Long-term Side Effects?"Toxic Trauma?"

Dr., I have been off all HIV meds for about two months due to, too many side effects. I am now experiencing problems with my abdomin, and more body pain and serious fatigue. Is this something that could be permanent? I have been on and off...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Tough to say what is contributing to your symptoms. Advanced HIV/AIDS clearly is associated with many GI problems, weight loss, diarrhea, and pains. For most of the HIV medications if they were contributing significantly to your side effects then... Read more »
Connect With Others

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

Long-term HIV and Aids survivors' health worrying

Posted by ScotCharles
From KaiserNet

January 8, 2008

Some experts and doctors recently have voiced concerns that people who were diagnosed with HIV and Aids in the early years of the epidemic are experiencing "premature[e]" or "disproportionate numbers" of ailments... Read more »

Long Term Disability Insurance and HIV

Posted by Anonymous, 1 Reply
$13,000. Worth of advice
about group disability insurance coverage.


When I first became fully disabled and unable to work I was worried but felt comfortable in knowing that I was covered by my employers long-term group disability policy. I knew that... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »